Applied Mathematics and Optimization

, Volume 54, Issue 1, pp 1–15 | Cite as

Optimal Harvesting in an Age-Structured Predator–Prey Model

  • K. Renee Fister
  • Suzanne Lenhart


We investigate optimal harvesting control in a predator–prey model in which the prey population is represented by a first-order partial differential equation with age-structure and the predator population is represented by an ordinary differential equation in time. The controls are the proportions of the populations to be harvested, and the objective functional represents the profit from harvesting. The existence and uniqueness of the optimal control pair are established.

Optimal control Age-structure Predator--prey 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer 2006

Authors and Affiliations

  1. 1.Department of Mathematics and Statistics, Murray State University, Murray, KY 42071-3341USA
  2. 2.Department of Mathematics, University of Tennessee, Knoxville, TN 37996-1300, USA and Computer Science and Mathematics Division, Oak Ridge National Laboratory, Oak Ridge, TN 37831-6016 USA

Personalised recommendations